Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 

 

About the cover: Invariants


Author: Yuri Tschinkel
Journal: Bull. Amer. Math. Soc. 44 (2007), 433-437
Published electronically: May 11, 2007
Comment(s): Full text of H. Minkowski's four-page letter to D. Hilbert, written in Bonn on February 9, 1892.
MathSciNet review: 2318159
Full-text PDF

References | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. H. Derksen and H. Kraft, Computational Invariant Theory, Enc. Math. Sci., Vol. 130, Subseries ``Invariant Theory and Algebraic Transformation Groups'', Vol. 2, Springer, Berlin, 2002.
  • 2. Der Briefwechsel David Hilbert–Felix Klein (1886–1918), Arbeiten aus der Niedersächsischen Staats- und Universitätsbibliothek Göttingen [Publications of the Lower Saxony State and University Library in Göttingen], vol. 19, Vandenhoeck & Ruprecht, Göttingen, 1985 (German). Edited, with comments, by Günther Frei. MR 823485
  • 3. D. Hilbert, Über die invarianten Eigenschaften spezieller binärer Formen, insbesondere der Kugelfunktionen, in ``D. Hilbert, Gesammelte Abhandlungen'', vol. 2, Springer-Verlag, Berlin, (1933).
  • 4. Karen Hunger Parshall, The British development of the theory of invariants (1841–1895), BSHM Bull. 21 (2006), no. 3, 186–199. MR 2274074, 10.1080/17498430600964417
  • 5. V. L. Popov, Constructive invariant theory, Young tableaux and Schur functors in algebra and geometry (Toruń, 1980), Astérisque, vol. 87, Soc. Math. France, Paris, 1981, pp. 303–334. MR 646826
  • 6. V. L. Popov, Groups, generators, syzygies, and orbits in invariant theory, Translations of Mathematical Monographs, vol. 100, American Mathematical Society, Providence, RI, 1992. Translated from the Russian by A. Martsinkovsky. MR 1171012
  • 7. Constance Reid, Hilbert, With an appreciation of Hilbert’s mathematical work by Hermann Weyl, Springer-Verlag, New York-Berlin, 1970 (German). MR 0270884
  • 8. L. Rüdenberg and H. Zassenhaus (eds.), Hermann Minkowski: Briefe an David Hilbert, Springer-Verlag, Berlin-New York, 1973 (German). Mit Beiträgen und herausgegeben von L. Rüdenberg und H. Zassenhaus. MR 0465753


Additional Information

Yuri Tschinkel
Affiliation: Courant Institute, New York University, 251 Mercer Street, New York, New York 10012; and Mathematisches Institut, Bunsenstr. 3-5, 37073 Göttingen, Germany
Email: tschinkel@cims.nyu.edu

DOI: http://dx.doi.org/10.1090/S0273-0979-07-01172-X
Received by editor(s): March 25, 2007
Published electronically: May 11, 2007
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.